Alert archive / Michigan / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 5, NWS Gaylord, MI

June 30, 2014Manistee County, Wexford County, Michigan

NWS Gaylord, MI issued this severe thunderstorm warning at Jun 30, 2014, 9:23 PM EDT for Manistee County, Wexford County, Michigan. It was in force for 52 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 30, 2014, 9:23 PM EDT (01:23 UTC)
Expired
Jun 30, 2014, 10:15 PM EDT
In force
52 min
Issued by
NWS Gaylord, MI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Manistee County, MI, Wexford County, MI

The radar

The NCL Michigan radar (KAPX), 97 km from the middle of the area, began a volume at 01:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 30, 10:01 PM EDTTSTM WND GST 392 N Cadillac, MI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 30, 8:23 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.4 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2014-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 198 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2014-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
198 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
1331 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

196 
WUUS53 KAPX 010123
SVRAPX
MIC101-165-010215-
/O.NEW.KAPX.SV.W.0005.140701T0123Z-140701T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
923 PM EDT MON JUN 30 2014

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN MANISTEE COUNTY IN NORTHERN LOWER MICHIGAN...
  WEXFORD COUNTY IN NORTHERN LOWER MICHIGAN...

* UNTIL 1015 PM EDT

* AT 920 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM KALEVA TO 19 MILES SOUTHWEST OF REED CITY...AND
  MOVING EAST AT 50 MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  CADILLAC...WELLSTON...DUBLIN...HOXEYVILLE...YUMA...HARRIETTA...
  MESICK...SHERMAN...BOON...MEAUWATAKA...MITCHELL STATE PARK AND
  MANTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4444 8572 4452 8536 4451 8533 4416 8534
      4416 8596 4417 8616
TIME...MOT...LOC 0123Z 255DEG 42KT 4435 8604 4367 8569

HAIL...<.75IN
WIND...60MPH

$$

LAWRENCE
4 follow-up statements
646 
WWUS53 KAPX 010135
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
935 PM EDT MON JUN 30 2014

MIC101-165-010215-
/O.CON.KAPX.SV.W.0005.000000T0000Z-140701T0215Z/
WEXFORD MI-MANISTEE MI-
935 PM EDT MON JUN 30 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
MANISTEE AND WEXFORD COUNTIES UNTIL 1015 PM EDT...

AT 933 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES EAST OF KALEVA TO 12 MILES SOUTH OF REED
CITY...AND MOVING EAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
CADILLAC...HOXEYVILLE...YUMA...HARRIETTA...MESICK...SHERMAN...BOON...
MEAUWATAKA...MITCHELL STATE PARK...AND MANTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4444 8572 4452 8538 4451 8534 4416 8534
      4416 8596 4417 8616
TIME...MOT...LOC 0135Z 255DEG 42KT 4439 8585 4370 8550

HAIL...<.75IN
WIND...60MPH

$$

LAWRENCE
064 
WWUS53 KAPX 010151
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
951 PM EDT MON JUN 30 2014

MIC101-010201-
/O.CAN.KAPX.SV.W.0005.000000T0000Z-140701T0215Z/
MANISTEE MI-
951 PM EDT MON JUN 30 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MANISTEE COUNTY
IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA. HOWEVER...GUSTY WINDS UP TO 45 MPH REMAIN POSSIBLE 
THROUGH 1030 PM AS AN AREA OF HEAVY RAIN PUSHES THROUGH THE COUNTY. 

LAT...LON 4417 8566 4431 8568 4444 8572 4452 8540
      4452 8536 4451 8534 4416 8534
TIME...MOT...LOC 0151Z 255DEG 42KT 4444 8560 4375 8525

$$

MIC165-010215-
/O.CON.KAPX.SV.W.0005.000000T0000Z-140701T0215Z/
WEXFORD MI-
951 PM EDT MON JUN 30 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEXFORD COUNTY
UNTIL 1015 PM EDT...

AT 949 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SHERMAN TO 11 MILES SOUTH OF EVART...AND MOVING EAST
AT 50 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
CADILLAC...MITCHELL STATE PARK AND MANTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4417 8566 4431 8568 4444 8572 4452 8540
      4452 8536 4451 8534 4416 8534
TIME...MOT...LOC 0151Z 255DEG 42KT 4444 8560 4375 8525

HAIL...<.75IN
WIND...60MPH

$$

LAWRENCE
517 
WWUS53 KAPX 010201
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1001 PM EDT MON JUN 30 2014

MIC165-010215-
/O.CON.KAPX.SV.W.0005.000000T0000Z-140701T0215Z/
WEXFORD MI-
1001 PM EDT MON JUN 30 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
WEXFORD COUNTY UNTIL 1015 PM EDT...

AT 1000 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTHEAST OF KINGSLEY TO JENNINGS TO 9 MILES
SOUTHEAST OF EVART...AND MOVING EAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHEASTERN WEXFORD COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4435 8547 4448 8555 4449 8554 4451 8544
      4451 8534 4438 8533 4426 8535
TIME...MOT...LOC 0201Z 255DEG 42KT 4451 8546 4435 8527
          4382 8512

HAIL...<.75IN
WIND...60MPH

$$

LAWRENCE
017 
WWUS53 KAPX 010206
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1006 PM EDT MON JUN 30 2014

MIC165-010215-
/O.EXP.KAPX.SV.W.0005.000000T0000Z-140701T0215Z/
WEXFORD MI-
1006 PM EDT MON JUN 30 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WEXFORD COUNTY
WILL EXPIRE AT 1015 PM EDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED AND IS 
MOVING OUT OF THE AREA.  GUSTY WINDS UP TO 45 MPH ARE STILL POSSIBLE 
THROUGH 1030 PM AS AN AREA OF HEAVY RAIN MOVES ACROSS WEXFORD 
COUNTY. 

LAT...LON 4435 8547 4448 8555 4449 8554 4451 8544
      4451 8534 4438 8533 4426 8535
TIME...MOT...LOC 0205Z 255DEG 42KT 4452 8539 4436 8521
          4383 8506

$$

LAWRENCE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 8:48 PM EDT, 35 minutes earlier.

Area forecast discussion, Jun 30, 8:48 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
848 PM EDT MON JUN 30 2014

.SHORT TERM...(THIS EVENING THROUGH TONIGHT)
ISSUED AT 834 PM EDT MON JUN 30 2014

CONVECTIVE COMPLEX HAS TAKEN A LEFT TURN...TO THE NORTH AND NOW
LOOKS LIKE IT WILL SCRAP BOTTOM ROW OF CON TIES IN THE FORECAST
AREA AS WELL AS GLADWIN AND ARENAC COUNTIES...THEREFORE A SEVERE
THUNDERSTORM WATCH HAS BEEN ISSUED FOR THESE AREAS THROUGH 2 AM
(THOUGH ACTIVITY SHOULD BE LONG GONE BY THEN). WITH STRONG WIND
FIELDS ALOFT...40 KNOTS AT 500 MB ON THE 00Z APX
SOUNDING...DAMAGING WINDS LOOK LIKE THE HIGHEST THREAT. FREEZING
LEVEL OF 14.6 KFT AND WET BULB ZERO HEIGHT OF 13 KFT...PRETTY HIGH
BUT STILL COULD BE SOME HAIL I SUPPOSE...THOUGH BETTER CHANCE FOR
SOME HEAVY RAIN WITH THETA-E RIDGE AND MODEL DATA SUGGESTING PW/S
INCREASING TO GREATER THAN 2 INCHES. UPDATED FORECAST ALREADY
OUT.

&&

.LONG TERM...(TUESDAY THROUGH MONDAY)
ISSUED AT 339 PM EDT MON JUN 30 2014

...HERE COMES THE COOL DOWN! GREAT WEATHER EXPECTED FOR THE 4TH...

HIGH IMPACT WEATHER POTENTIAL...REALLY NOT MUCH THROUGH NEXT
WEEKEND...WITH JUST A VERY SMALL CHANCE FOR SOME T-STORMS COME NEXT
SUNDAY AND MONDAY. COULD ALSO BE LOOKING AT A NIGHT OR TWO DOWN IN
THE 30S FOR LOWS IN SOME SPOTS TOWARD MIDWEEK...BUT A WIDESPREAD
FROST THREAT IS NOT FORESEEN AT THIS POINT.

PATTERN SUMMARY: WELL...SO LONG SUMMER (AT LEAST TEMPORARILY) - IT
WAS NICE OF YOU TO PAY US A 2-DAY VISIT. BIG CHANGES ARE AFOOT IN
THE OVERALL UPPER PATTERN...WITH A RATHER SHARP RETURN TOWARD UPPER
TROUGHING EXPECTED INTO MID AND LATE WEEK BEFORE WE MODERATE THINGS
GRADUALLY INTO THE WEEKEND. ONE CAN ALREADY GET A SENSE FOR THE
UNSEASONABLY STRONG NATURE OF THE TROUGH...WITH A RATHER DRAMATIC
CLOSED 548DM CLOSED LOW SPINNING ITS WAY INTO WESTERN ONTARIO THIS
AFTERNOON...DRAWING IN INCREASINGLY COLDER AIR THROUGH MANITOBA...
WHERE SURFACE TEMPS ARE STUCK ONLY IN THE 40S IN SPOTS (YIKES!).
THANKFULLY THINGS WILL MODERATE A BIT AS THIS AIR FLOW SOUTH...BUT
STILL LOOKING LIKE A SEVERAL DAY STRETCH OF BELOW NORMAL READINGS IS
ON TAP AS THE CLOSED LOW OPENS UP AND HELPS CARVE OUT FAIRLY DEEP
UPPER TROUGHING THROUGHOUT THE GREAT LAKES REGION...ALL WHILE LOW
LEVEL RIDGING SLOWLY DRIFTS OVERHEAD THROUGH FRIDAY. SOME SEMBLANCE
OF THERMAL TROUGHING MAY REMAIN INTO AT LEAST PART OF THE
WEEKEND...BUT ULTIMATELY IT APPEARS UPPER RIDGING WILL WORK BACK
TOWARD THE REGION BY SUNDAY/MONDAY...AS ANOTHER ROUND OF HEIGHT
FALLS GETS UNDERWAY OVER THE WESTERN CONUS.

TUESDAY-WEDNESDAY: THE PASSAGE OF AN INITIAL COLD FRONT TUESDAY
MORNING WILL USHER IN INCREASINGLY DRIER AIR THROUGH THE
DAY...PUTTING THE KIBOSH OF ANY SIGNIFICANT AFTERNOON INSTABILITY
DESPITE TEMPS LIKELY WARMING WELL INTO THE 70S OR EVEN 80S SOUTHEAST
AREAS. WITH THAT SAID...APPROACH OF THE SHARPENING UPPER TROUGH AND
WEAKISH CONVERGENCE ALONG AN INCOMING SECONDARY COLD FRONT MAY PROVE
ENOUGH TO DRIVE A ROUND OF SHOWERS INTO THE EASTERN U.P. BY THE
AFTERNOON...WITH LOCALIZED CONVERGENCE PERHAPS HELPING POOL DEW
POINTS UP NEAR 60 DEGREES. CAN'T TOTALLY RULE OUT A ROGUE SHOWER OR
TWO ACROSS THE HIGHER TERRAIN AREAS AS WELL...BUT NOT LOOKING FOR
ANYTHING WIDESPREAD THROUGH THE AFTERNOON.

THAT LOOKS TO CHANGE INTO TUESDAY NIGHT AS THE UPPER TROUGH SWINGS
OVERHEAD...DRIVING THE COLD FRONT THROUGH NORTHERN MICHIGAN BEFORE
DAYBREAK. QUICK SHOT OF MID LEVEL FORCING SHOULD BRING AT LEAST
SCATTERED SHOWERS TO MANY AREAS...WITH THAT RAIN THREAT WINDING DOWN
QUICKLY WEDNESDAY MORNING AS SOME VERY DRY AND CHILLY AIR SPILLS IN
ALOFT...COMPLETE WITH H8 TEMPS TUMBLING TOWARD 5-6C. THAT'S LIKELY
NOT COOL ENOUGH TO GENERATE ANY SIGNIFICANT LAKE RESPONSE...BUT DO
FORESEE LOTS OF CU/STRATOCU SPREADING OUT BENEATH THE COLD POOL...
WITH PERHAPS A FEW SPRINKLES/LIGHT SHOWERS RE-FIRING IN SHALLOW
MOISTURE FOR THE AFTERNOON. TEMPS ON WEDNESDAY ARE TRICKY...AS IT IS
JULY AFTER ALL...SO IT WON'T TAKE A WHOLE LOT SUN TO BUMP READINGS
WELL INTO THE LOW 70S. JUST NOT SO SURE WE WILL REALIZE ALL THAT
MUCH SUN UNTIL PERHAPS LATE IN THE DAY...WHICH IS SURE TO CAP HIGHS
ONLY IN THE 60S. IT'S NOT IMPOSSIBLE SOME SPOTS ACROSS THE HIGHER
TERRAIN COULD BE STUCK ONLY IN THE 50S FOR MUCH OF THE DAY. NOT
EXACTLY EARLY JULY-LIKE.

WEDNESDAY NIGHT - FRIDAY: A BEAUTIFUL STRETCH OF WX ANTICIPATED AS
LOW LEVEL RIDGING AND SOME VERY DRY AIR BUILD ACROSS THE REGION.
LOOKS AN AWFUL LOT LIKE THE WX SETUP FROM ABOUT A WEEK AND A HALF
AGO...FEATURING A GOOD DEAL OF SUNSHINE EACH DAY (JUST A FEW CU OUT
THERE BENEATH THE LINGERING COOLER AIR ALOFT) AND SOME CLEAR...
DOWNRIGHT CHILLY OVERNIGHTS. SETUP APPEARS PRIME FOR AT LEAST ONE
NIGHT TO BOTTOM OUT WELL INTO THE 40S (MAYBE EVEN SOME UPPER 30S FOR
THE USUAL COLD SPOTS)...MOST LIKELY EITHER WEDNESDAY OR THURSDAY
NIGHT (MAYBE BOTH) WITH THE WEAKEST GRADIENT IN PLACE. A LITTLE
CHILLY FOR EARLY JULY...BUT HARD TO COMPLAIN AT THE SAME TIME.
LOOKING LIKE A FANTASTIC 4TH OF JULY...WITH LOTS OF SUN AND HIGHS
RANGING MAINLY THROUGH THE 70S AND DEW POINTS DOWN IN THE 40S. NOW
THAT IS PERFECTION!

SATURDAY-MONDAY: LOW LEVEL RIDGING WILL WORK OFF THE MID ATLANTIC
COAST...SETTING UP INCREASING RETURN FLOW WITH TIME. AS HAS BEEN THE
TREND IN RECENT MONTHS...GUIDANCE IS SLOWING DOWN THE EXIT OF THE
BETTER THERMAL TROUGHING INTO SATURDAY...SUGGESTING ANOTHER DRY DAY
IS ON TAP WITH ANY BETTER MOISTURE ADVECTION POINTED WAY BACK TOWARD
THE MID MISS VALLEY. SOME SEMBLANCE OF BETTER MOISTURE MAY FINALLY
WORK BACK NORTH TOWARD THE GREAT LAKES BY SUNDAY...BUT BASED ON THE
SETUP...HAVE A FUNNY FEELING MUCH OF THAT WILL BE INTERCEPTED BY A
COUPLE ROUNDS OF CONVECTION ROLLING OFF TO OUR SOUTH...HELPED ALONG
BY A COUPLE WEAK WAVES SURE TO BE ROLLING THROUGH THE WEAKER MID
LEVEL WESTERLY FLOW. AS SUCH...REALLY PREFER TO ROLL WITH THE IDEA
OF A DRY FORECAST RIGHT ON THROUGH SUNDAY...WITH HIGHS GRADUALLY
WARMING BACK TOWARD EARLY JULY NORMALS...MAINLY IN THE 70S TO LOWER
80S. A MUCH WARMER DAY IS POSSIBLE TOWARD NEXT MONDAY...AS MORE
PRONOUNCED THERMAL RIDGING BUILDS AHEAD OF A POSSIBLE BETTER UPPER
WAVE SLIDING THROUGH THE NORTHERN PLAINS. PLENTY OF TIME TO WATCH
THAT...BUT A LOW END CHANCE FOR SHOWERS AND STORMS DOES SEEM
WARRANTED AS WE FINALLY TURN THE FLOW MORE SOUTHWESTERLY AND DRAW
BETTER MOISTURE UP THIS WAY.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 834 PM EDT MON JUN 30 2014

LARGE CONVECTIVE COMPLEX HAS TAKEN LEFT TURN TO THE NORTH OVER THE
LAST HOUR AND NOW LOOKS LIKE IT MAY SCRAP MBL AND TVC WITH AT
LEAST THUNDER IN THE VICINITY OVER THE NEXT COUPLE OF HOURS.
ACTIVITY SHOULD STAY LARGELY SOUTH OF PLN AND IT WILL BE A CLOSE
CALL ON APN. MEANWHILE...THE SURFACE COLD FRONT WILL MOVE THROUGH
EARLY TUESDAY BRINGING A BETTER CHANCE FOR A FEW SHOWERS AND
EMBEDDED THUNDERSTORMS. MVFR CIGS ARE THEN EXPECTED BEHIND THE
FRONT FOR A FEW HOURS. VFR CIGS ARE THEN EXPECTED LATER IN THE
MORNING THROUGH THE REMAINDER OF THE TAF PERIOD. WINDS WILL BE
GUSTY AT TIMES TONIGHT...SHIFTING FROM THE SOUTH SOUTHWEST INTO
THE WEST SOUTHWEST BEHIND THE FRONT.

&&

.MARINE...
ISSUED AT 339 PM EDT MON JUN 30 2014

GUSTY SOUTHWEST WINDS ACROSS THE WATERS WILL SUBSIDE INTO LATE
EVENING...BUT WITH A ROUND OF SHOWERS AND THUNDERSTORMS ADVANCING
THROUGH AT LEAST A PORTION OF THE AREA. ANY OF THE STORMS COULD
PRODUCE LOCALIZED VERY STRONG WINDS IN EXCESS OF 50 KNOTS AND LARGE
HAIL. OUR WEATHER SETTLES DOWN CONSIDERABLY LATE TONIGHT INTO
TUESDAY...THOUGH WINDS WILL REMAIN A BIT GUSTY FROM THE
SOUTHWEST...GENERALLY 20 KNOTS OR LESS. HIGH PRESSURE WILL BEGIN TO
MAKE ITS APPROACH BY WEDNESDAY AND ARRIVE IN FULL FORCE FOR LATE
WEEK...BRINGING WITH IT A STRETCH OF LIGHT WINDS AND LOW WAVES AS
WELL AS PLENTY OF SUNSHINE.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.

&&

SHORT TERM...AS
LONG TERM...LAWRENCE
AVIATION...AS
MARINE...LAWRENCE
Hazardous weather outlook, Jun 30, 9:05 PM EDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
905 PM EDT MON JUN 30 2014

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
011200-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
905 PM EDT MON JUN 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TONIGHT.

THERE IS A THREAT FOR SEVERE THUNDERSTORMS ACROSS NORTHERN LOWER
MICHIGAN THIS EVENING INTO THE OVERNIGHT HOURS...WITH THE GREATEST
THREAT SOUTH OF THE M-72 CORRIDOR. THE BEST CHANCE FOR SEVERE STORMS
IS THROUGH 2 AM TUESDAY MORNING.  DAMAGING WIND GUSTS IN EXCESS OF
60 MPH WILL BE THE MAIN THREAT...THOUGH HEAVY RAIN IS ALSO POSSIBLE.
SOME OF THE STRONGER STORMS MAY BE ABLE TO PRODUCE HAIL OVER AN INCH
IN DIAMETER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS...PLEASE PASS ON ANY REPORTS OF SIGNIFICANT WEATHER TO THE
NATIONAL WEATHER SERVICE.

&&

FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.

AJS

In the hours before

Local storm report, Jun 30, 3:51 PM EDT, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
351 PM EDT MON JUN 30 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 AM     TSTM WND DMG     1 NW SAINT IGNACE       45.87N 84.73W
06/30/2014                   MACKINAC           MI   NEWSPAPER

            SEVERAL TREES AND POWER LINES REPORTED DOWN
            ON THE NORTH SIDE OF ST. IGNACE. TIME
            ESTIMATED FROM RADAR.

&&

NWS GAYLORD MI
IRIS SYSTEM
Special weather statement, Jun 30, 9:11 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
911 PM EDT MON JUN 30 2014

MIZ025-026-031-032-010145-
BENZIE MI-GRAND TRAVERSE MI-MANISTEE MI-WEXFORD MI-
911 PM EDT MON JUN 30 2014

...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS...

AT 907 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES WEST OF
ARCADIA TO 24 MILES SOUTHEAST OF CUSTER...AND MOVING NORTHEAST AT
MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
LOCALIZED VERY HEAVY RAIN.

THROUGH 945 PM...LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  FRANKFORT...
  BEULAH...
  CADILLAC...
  ONEKAMA...
  ARCADIA...
  BRETHREN...
  WELLSTON...
  BENZONIA...
  COPEMISH...
  HOXEYVILLE...
  HONOR...
  MESICK...

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT UNTIL 2 AM FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAWRENCE

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 9:34 PM EDTSpecial Marine WarningAPX56 min
Jul 1, 9:30 AM EDTSmall Craft AdvisoryAPX14 hr

Nearby

Severe Thunderstorm Warnings in Michigan, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.